CoQ10 may help statin drug patients according to a new review. Statin drugs help to lower cholesterol.
They have been reported to reduce levels of CoQ10 as a side effect. This may cause myopathy (muscle pain) in some individuals. CoQ10 is required by the energy making parts of cells and a reduction in this nutrient can lead to muscle fatigue and pain.
In this review, multiple studies looking into this issue were analyzed. They found a significant relationship between statins and decreased levels of CoQ10.
Symptoms of myopathy were improved in some studies when CoQ10 was supplemented.
These statements have not been evaluated by the Food and Drug Administration. Research and nutritional information included is not intended to diagnose, treat, prevent, or cure any disease and should not be used for medical diagnosis or treatment. Consult your physician before initiating any new dietary or supplement program. References available by request.